MAUDE Adverse Event Report: BARD BARD POWERPICC HF CATHETER

BARD BARD POWERPICC HF CATHETER
Model Number 9385108QD
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 11/10/2016
Type of Reportable Event Malfunction
Event or Problem Description
Picc line insertion procedure was performed on pt via lue.Access to vein (brachial) was successful via safety needle.Guidewire inserted without any resistance introducer was placed.Power picc 55cm 5f was then trimmed 10cm.The stylet was pulled back to the trimmed length of the catheter with magnet tip intact and inside the catheter.Power picc catheter was inserted thru the introducer.While trying to advance catheter, past midclavicular region.Decision to abort procedure was made and catheter was pulled out and inspected.At this time, it was noted that the stylet did not have a magnet tip intact.Pt was taken to ir, but removal of retained stylet tip was unsuccessful.

Brand Name
BARD POWERPICC HF CATHETER
Common Device Name
PICC
Manufacturer (Section D)
BARD
covington GA 30014
MDR Report Key6106165
Report NumberMW5066082
Device Sequence Number16215135
Product Code LJS
UDI-Device Identifier00801741035807
UDI-Public(01)00801741035807
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Voluntary
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 11/14/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2018
Device Model Number9385108QD
Device Catalogue Number9385108QD
Device Lot NumberREAU0841
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/14/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age68 YR